Please use this identifier to cite or link to this item:
Type: Journal article
Title: On the validity of Durbin-Wu-Hausman tests for partial exogeneity with weak identification
Author: Doko Tchatoka, F.
Citation: International Journal of Statistics and Economics, 2013; 12(3):1-17
Publisher: Ceser Publications
Issue Date: 2013
ISSN: 0973-7022
Statement of
Firmin Doko Tchatoka
Abstract: This paper investigates the size and power properties of the subset (Wu, 1973,1974) T2-test and (Hausman, 1978) test for partial exogeneity when instrumental variables (IVs) are weakly associated with endogenous regressors (weak identification). We provide a characterization of the limiting distributions of the test statistics under both the null hypothesis of partial exogeneity (size), and the alternative hypothesis of endogeneity (power). The results show that when identification is weak, all statistics have non-standard limiting distributions. Therefore, the use of the usual chi-squared critical values within inference may be misleading. Furthermore, test consistency does no longer hold with weak instruments, and a Monte Carlo experiment indicates that both tests have low power over a wide range of cases when identification is weak. We provide an empirical application which supports our theoretical findings.
Keywords: partial exogeneity; weak identification; specification tests; size distortions
Rights: Copyright status unknown
RMID: 0030037741
Published version:
Appears in Collections:Economics publications

Files in This Item:
There are no files associated with this item.

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.